Paclitaxel is one of the hallmark chemotherapies that we use across so many tumor types and have for years, because it is so effective in many cancers. Interestingly, it is a natural product that we find in the yew tree. It’s actually in the bark extract of the yew tree, and that’s where we found its efficacy in anti-tumor properties. The thing that is most commonly associated with paclitaxel is neuropathy, but it’s a little more than that sensory neuropathy, which is the numbness and kind of painfulness in your hands and feet that occur with your platinum drugs, as well as other chemotherapies. Because it can be something more than sensory. It can actually be a motor neuropathy where you’re having trouble getting out of a chair and walking. You really want to be aware if you’re having motor or physical strength problems from your taxol. Plus of course, sensory, these usually get worse over time and it’s a cumulative effect. And so later in your course, you may have these subtleties, which is why it’s important to watch closely. In addition, you can also have what’s called autonomic neuropathy. And what that means is, the autonomic system basically controls how your heart speeds up and how it slows down and how your body temperature is regulated. And you may find changes in these things that could be from the paclitaxel. Of course, if you have breast cancer, you will also sometimes be on anti-hormone therapy that can cause similar side effects. So it’s important to kind of get a timeline on what agent may be causing these problems. But paclitaxel has neuropathy. That’s not just a sensation, but motor strength as well as what we call autonomic. Paclitaxel is very commonly given with cisplatin in multiple tumor types. It is very important that the paclitaxel is given before the cisplatin, because if cisplatin is given first, it actually makes the levels of the paclitaxel higher. And those side effects can be more pronounced. Additionally, paclitaxel can cause nausea, diarrhea, mucositis, which is painful lesions in your mouth and mucosal tissues, and it can also cause over time, basically thickening of your nails and darkening. And you may notice that the more chemotherapy you get and the number of cycles that you get, that you notice those changes. Unlike most chemotherapies, instead of just having hair on the head lost, it can actually cause total body hair loss as well.